MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA
Model Number 470172
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: detailed inquiry description; leakage of blood occurred.While removing the vacutainer from the extension tubing the vacutainer cracked around the leur lock attachment point.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One photograph and one contaminated sample was provided for evaluation.The photograph and the sample were visually evaluated, and it was observed the used sample was contaminated with blood.A visual evaluation was performed on the sample, and it was noted the male luer lock was broken off inside the caresite.Based on the evaluation results, the reported defect is not confirmed to be a manufacturing defect.Although the exact root cause cannot be determined, previous engineering testing cited a probable root cause could be alcohol exposure of certain male adapters, which can lead to difficulty removing or breakage of male luer tapers when connected to female luers.The user will be referred to the ifu which states, "swab top lad vigorously for 15 seconds with 70% isopropyl alcohol and allow to air dry prior to use." we will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICIAN REPULIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key16899141
Report Number2523676-2023-00166
Device Sequence Number20537963
Product Code FPA
UDI-Device Identifier04046964580215
UDI-Public(01)04046964580215
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470172
Device Catalogue Number470172
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown